Alert archive / Maine / Coastal Flood Statements in 2012
Coastal Flood Statement 2, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Apr 8, 2012, 3:15 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Apr 9, 2012, 12:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:15 PM EDT (19:15 UTC)
- In effect from
- Apr 9, 2012, 12:00 AM EDT
- Expired
- Apr 9, 2012, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WHUS41 KGYX 081915 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 315 PM EDT SUN APR 8 2012 ...ABNORMALLY HIGH TIDE EXPECTED TONIGHT... .HIGH TIDE IN PORTLAND TONIGHT IS 11.7 FT AT 111 AM. ALTHOUGH WINDS ARE OFFSHORE... A RESIDUAL SURGE OF 0.1 TO 0.3 FT IS POSSIBLE... BRINGING THE TIDE HEIGHT CLOSE TO THE 12 FT FLOOD STAGE. WAVES ARE SMALL AND WILL NOT CAUSE A SIGNIFICANT HAZARD FOR SPLASH OVER. MEZ023-024-NHZ014-090315- /O.NEW.KGYX.CF.S.0002.120409T0400Z-120409T0700Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 315 PM EDT SUN APR 8 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE FROM PORTLAND SOUTHWARD. * COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST BELOW FLOOD STAGE. * TIMING...HIGH TIDE AT PORTLAND IS AT 111 AM TONIGHT. HIGH WATER MAY BE OBSERVED FROM 12 AM UNTIL 3 AM ESPECIALLY IN COASTAL NEW HAMPSHIRE. * IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS RISE OVERNIGHT. THOSE WITH INTERESTS ALONG VULNERABLE COASTLINES SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS. $$
1 follow-up statement
076 WHUS41 KGYX 082333 CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 733 PM EDT SUN APR 8 2012 ...ABNORMALLY HIGH TIDE EXPECTED TONIGHT... .THE PREDICTED HIGH TIDE IN PORTLAND IS 11.7 FT AT 111 AM TONIGHT. ALTHOUGH WINDS WILL BLOW OFFSHORE...A RESIDUAL SURGE OF 0.1 TO 0.3 FT IS POSSIBLE... BRINGING THE TIDE HEIGHT CLOSE TO THE 12 FT TIDAL FLOOD STAGE AT PORTLAND. WAVES ARE SMALL AND WILL NOT CAUSE A SIGNIFICANT HAZARD FOR SPLASH OVER. MEZ023-024-NHZ014-090700- /O.CON.KGYX.CF.S.0002.120409T0400Z-120409T0700Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 733 PM EDT SUN APR 8 2012 * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHWEST MAINE FROM PORTLAND SOUTHWARD. * COASTAL FLOODING...THE TIDE AT PORTLAND IS EXPECTED TO STAY JUST BELOW THE 12 FOOT TIDAL FLOOD STAGE. * TIMING...HIGH TIDE AT PORTLAND IS AT 111 AM TONIGHT. HIGH WATER MAY BE OBSERVED FROM 12 AM UNTIL 3 AM ESPECIALLY IN COASTAL NEW HAMPSHIRE. * IMPACTS...LOW LYING AREAS NEAR THE COAST WILL SEE OCEAN LEVELS RISE OVERNIGHT. THOSE WITH INTERESTS ALONG THE MOST VULNERABLE COASTLINES SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST HIGH WATER LEVELS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Apr 8, 1:03 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 8, 1:03 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 103 PM EDT SUN APR 8 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTH INTO THE CANADIAN MARITIMES THIS MORNING...THEN MOVE WESTWARD INTO THE ST LAWRENCE RIVER VALLEY ON SUNDAY. THE LOW WILL REMAIN OVER EASTERN CANADA FOR MUCH OF THE COMING WEEK...WITH COOL TEMPERATURES...CLOUDS AND SHOWERS THROUGH WEDNESDAY OR THURSDAY. THE LOW IS EVENTUALLY EXPECTED TO BE PUSHED OFFSHORE LATE NEXT WEEK...WITH A RETURN TO WARM TEMPERATURES AND SUNNY SKIES. && .NEAR TERM /TODAY/... 1PM UPDATE... UPPER LOW IS CLOSING OFF OVER PRINCE EDWARD ISLAND AND EASTERN NEW BRUNSWICK THIS AFTERNOON. AS IT DOES SO... IT WILL BEGIN TO WEAKEN AS IT TRACKS SLOWLY WESTWARD. OUTER BAND OF PRECIP IS PUSHING INTO CENTRAL MAINE AND WILL MAKE GRADUAL PROGRESS WESTWARD THROUGH THE REMAINDER OF THE AFTERNOON. SNOW FLAKES HAVE BEEN OBSERVED IN SPITE OF SURFACE TEMPERATURES AS HIGH AS 45 DEGREES DUE TO THE RELATIVELY DRY AIR IN PLACE. AS PRECIP BECOMES HEAVIER... TEMPERATURES WILL COOL AND SNOW MAY CHANGE TO RAIN ON THE COASTAL PLAIN. FURTHER TO THE NORTH AND EAST... LIGHT ACCUMULATIONS ARE POSSIBLE. MEANWHILE... ACROSS NEW HAMPSHIRE AND WESTERN MAINE... THICK CUMULUS FIELD HAS DEVELOPED NICELY THIS AFTERNOON DUE TO COLD AIR ALOFT AND SOME SURFACE HEATING. THE WEAK INSTABILITY WILL BE ENOUGH TO GENERATE A FEW SNOW/RAIN SHOWERS EVEN IN THIS REGION... THOUGH ACCUMULATIONS ARE NOT EXPECTED. 10AM UPDATE... HAVE MADE ADJUSTMENTS TO POPS AND SKY COVER THROUGH THE REST OF THE DAY. ALSO LOWERED MAX TEMPERATURES A FEW DEGREES IN THE EASTERN PORTION OF THE AREA WHERE CLOUDS WILL BE MORE EXTENSIVE AND RAIN/SNOW SHOWERS MORE LIKELY. MINOR ACCUMULATIONS ARE POSSIBLE PRIMARILY OVER SOMERSET COUNTY. A FEW FLURRIES ARE EXPECTED ELSEWHERE ALL THE WAY TO SOUTHWEST MAINE. NO ACCUMULATIONS. PREVIOUS DISCUSSION... SCATTERED PRECIP WILL CONTINUE TO SLOWLY RETROGRADE WESTWARD TODAY. THE ATMOSPHERE REMAINS MODESTLY DRY IN THE LOWEST LEVELS...AND WITH A NORTHWEST FLOW...DO NOT EXPECT MUCH IN THE WAY OF SCATTERED SHOWER ACTIVITY TO REACH THE COASTLINE. POPS WILL BE HIGHER FURTHER TO THE NORTH...WHERE UPSLOPE COMPONENT MAY ALLOW FOR LIGHT ACCUMULATIONS OF SNOW OVER THE HIGHER MOUNTAIN TOPS IN WESTERN MAINE. USED A BLEND OF MAV/MET FOR DAYTIME MAX TEMPS WHICH KEEPS MOST AREAS IN AND AROUND 50 DEGREES TODAY FOR A HIGH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... POPS WILL CONTINUE TO GRADUALLY BE ON THE INCREASE TONIGHT AND MONDAY. HOWEVER...WITH A GENERAL WESTERLY FLOW...WE STILL EXPECT ANY RAINFALL TO BE LIGHT...ESPECIALLY OVER SOUTHERN MAINE. THE MOUNTAINS WILL CONTINUE TO SEE SOME FLAKES MIXING IN...AND WILL CONTINUE TO MONITOR FOR LIGHT ACCUMULATIONS OVER THE HIGHER TERRAIN. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... LATEST NUMERICALS ARE IN GENERAL AGREEMENT ABOUT A PERSISTENT TROUGH...OR UPPER LOW...ACROSS THE REGION THROUGH LATE NEXT WEEK...WITH RISING HEIGHTS BY NEXT WEEKEND AS AN UPPER RIDGE BUILDS EAST FROM THE GREAT LAKES. IN THE DAILIES...AN UPPER LEVEL LOW WILL PROVIDE CLOUDS AND UNSETTLED WEATHER TO THE AREA MONDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL BUILD EAST FROM THE GREAT LAKES NEXT WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM...CIGS WILL BE MVFR WITH LOCALLY IFR CONDITIONS IN THE MOUNTAINS. FURTHER SOUTH...LOOK FOR CIGS TO BE IN THE 6-8 K FT RANGE. LONG TERM... MON NIGHT - THU...SCATTERED MVFR POSSIBLE IN RAIN OR SNOW SHOWERS. && .MARINE... SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS. LONG TERM... MON NIGHT - TUE...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE. && .FIRE WEATHER... THERE IS STILL AN INCREASED FIRE BEHAVIOR THREAT. HOWEVER...RH VALUES WILL BE IN THE 25-35 PERCENT RANGE TODAY...WITH WINDS IN THE 10 TO 15 MPH RANGE. WINDS WILL INCREASE ON MONDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 8, 2:34 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 234 PM EDT SUN APR 8 2012 NHZ004>010-013-014-091845- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 234 PM EDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW RELATIVE HUMIDITY THIS AFTERNOON WILL COMBINE WITH WIND GUSTS OF 20 TO 25 MPH TO CREATE ELEVATED FIRE DANGER CONDITIONS ACROSS SOUTHERN AND SOUTHEAST NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-018>028-NHZ001>003-091845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- 234 PM EDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-091845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 234 PM EDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:16 PM EDT | Small Craft Advisory | GYX | 36 hr | |
| Apr 8, 3:21 PM EDT | Fire Weather Watch | GYX | 16 hr |
Nearby
Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.